Broke me out
Seemed alright for the first few days but after 3-5 days (how long it usually takes me to start seeing breakouts from an irritant) I broke out badly on my chin and cheek. Very disappointing as there is a very limited choice of decent moisturisers in Ireland...no CeraVe (which I was using before with no issue) as [link removed] won't even ship it here. I'm usually not super sensitive to products that claim to be non-comedogenic so this surprised me but I can't deny that it's the only thing I've changed in my routine. Don't know what else there really is to try, most moisturisers here are either for ageing skins and too rich or for teens and contain salycitic acid which drys me out too much. Any recs for a good moisturiser available in Ireland for combo skin treated with Retin-A would be great! If you are deciding between Cetaphil and CeraVe for any product I've found CeraVe to have much higher quality ingredients, lots of stuff that's in high-end creams, Cetaphil is kind of the low-rent version.
I used this for a long time. It's really annoying that its not available generic because its just two really basic cheap ingredients mixed together. You MUST keep this in the fridge for it to keep working, too, no joke, I had some years to experiment. It's annoying but true. Makes skin quite dry, use moisturizer on top.
Did nothing for me, don't drink with this
This did nothing at all for me, except one time I grabbed a couple of drinks after work with friends and ended up with the world spinning around me because it makes you so dizzy. Don't drink with this. It can also cause your teeth, nails, and skin to become permanently stained, and can also cause lupus...not worth it for a drug that can only work short-term. Doxy worked better for me with less risk of side effects and no dizziness.
Has a mild effect in the short term, don't mix with ibuprofen
Took this from 2010-2012 and again for 2 months this year. The first time I had no side effects and it did seem to help a bit, but it was in conjunction with Duac and Yasmin, so I don't know how much it really helped. This time around, having had no sun sensitivity last time, I popped a pill and some advil for a headache then walked my dog at the park--big mistake! Apparently mixing ibuprofen and doxy exponentially increases your chance of a reaction to the sun. My arms and feet felt intensely prickly, and almost like something cold and wet was on them, then broke out in a rash that stayed till a few days after I stopped the medicine. Still, an okay thing to try short term.
Caused Horrible Effects Coming Off
Took this (in generic Ocella form) from ages 19-23. It worked great on my acne, but when I was 22 I developed migraines and high blood pressure, a risk factor for having a stroke on Yasmin. When I went off it, it caused horrible cystic acne, worse than anything I had before, that has been dominating my life for the past two years, as well as the loss of 1/3 of my hair and horrible mental effects (crying, extreme anxiety and sadness) as well as weight gain. PLEASE look around on the post-pill breakout forums, or just google "acne after stopping Yasmin" before taking this. It is a horrible drug and there is no way to avoid the bad effects when you stop, which you'll have to do eventually. DO NOT use hormonal birth control for acne, it just makes it worse in the end. Should come with a warning label: you'll look great while you take it, but be bald and cystic when you come off...